Kenalog Kenalog Shot, Shadow in the Mirror, Laugh Lines, Cortizone, Derm
I am a 34 year old healthy woman. When I turned 30, my hormones changed and I had a cystic ance pimple that would come up on my chin about every 2-3 months in the sme spot. I would have a small amount of cortizone injected in the middle of the cyst. The ... more »
I am a 34 year old healthy woman. When I turned 30, my hormones changed and I had a cystic ance pimple that would come up on my chin about every 2-3 months in the sme spot. I would have a small amount of cortizone injected in the middle of the cyst. The derm who injected it said she put the smallest amount possible and diluted it with Saline. I never had a side-effect from that derm. The cysts stopped after I turned 31. I'm now 34. This past March, I had another bout with the cysts coming back. The one on my right side of my chin was in the same spot as before. Another one popped up on the left side of my chin. So now there were two and very painful. I went to a different derm this time because I moved an hour away from the old one. He described that he was giving me "kenalog" after I asked for "cortizone". He explained that it was given for the same purpose. He didn't warn me of any side-effects that could happen from the kenalog shot. He gave me one shot in each cyst. It immediately turned red (which was normal) and slowly the cyst went down. After about two weeks, I started to notice a purple color where the cysts had been. Day by day it eventually started to look like a shadow in the mirror and kind of white in color sometimes. By 3 weeks in there was a pretty significant dent in each spot where the shot was given. I was really scared at this point. I called the derm and asked if I could come in to let him take a look. He said that I should put a filler in and that it would help fill the dent until it grew back on its own. He told me that he had done this once before. I allowed him to do this (because I had an important event coming up in 2 weeks) and it ended up looking worse than before. I was devastaed. The filler was called Restylane Ultra Plus. It is meant for deep wrinkles (laugh lines etc) and NOT for "superficial" injections. The filler formed a donut-like shape AROUND the divot (dent) and you could rub your fingers over it and feel/see the shape of the donut it created. I called the derm and he asked me to come back in. He apologized and wanted to put another shot in my chin to "reverse" the effects of the filler. I was reluntant, but thought I had no other choice since it look 100% worse than before. He said that the filler could last up to 12 months! He put in something (can't remember, maybe Lidocaine or Saline) in to reverse the filler. He told me to come in the following day to put a shot of Saline in each spot to "flush out" the Kenalog shot because it lasts for 3 months in your system. It has been 5 months since all of that. I never let him see me again. The filler went away, but the dents were still there and much worse. I was very depressed over this. I recently went to see an esthetician who used an IPL laser on my chin on top of both dents. I'm on my 4th treatment and the one on my right side is gone! The one of my left is 75% better. The IPL laser helps stimulate new collagen growth. That is why the indention is there to begin with. The fatty cells die and can't grow back until the Kenalog/Cortizone is out of your system. I would say to NOT let anyone inject a filler. I would definitely have someone use the the IPL laser on the spots. She usually puts the gel on and zaps me 2-3 times each visit over the dent. I couldn't be happier!!!!! Good luck! -I will never get kenalog/cortizone again!!!!